Alert archive / Alabama / Small Craft Advisories in 2009
Small Craft Advisory 34, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Sep 29, 2009, 4:26 AM CDT. It took effect at Sep 29, 2009, 5:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2009, 4:26 AM CDT (09:26 UTC)
- In effect from
- Sep 29, 2009, 5:00 AM CDT
- Expired
- Sep 29, 2009, 12:18 PM CDT
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
354 WHUS74 KMOB 290926 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 426 AM CDT TUE SEP 29 2009 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST OUT TO 60 NM INCLUDING MOBILE BAY UNTIL 100 PM THIS AFTERNOON... .A STRONG NORTHERLY WIND FLOW IN THE WAKE OF A COLD FRONT WILL PERSIST OVER THE MARINE AREA...INCLUDING MOBILE BAY AND OTHER INLAND BAYS AND SOUNDS...THROUGH LATE THIS MORNING THEN GRADUALLY DECREASE THROUGH EARLY THIS EVENING. NORTHERLY WINDS AND SEAS WILL REBUILD LATER TONIGHT THROUGH EARLY WEDNESDAY MORNING AS COOLER AIR DEVELOPING WELL INLAND MOVES SOUTH OF THE COAST OVERNIGHT. GMZ630-650-655-670-675-291730- /O.NEW.KMOB.SC.Y.0034.090929T1000Z-090929T1800Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 426 AM CDT TUE SEP 29 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. A STRONG NORTHERLY WIND FLOW IN THE WAKE OF THE COLD FRONT WILL PERSIST OVER THE MARINE AREA THROUGH LATE THIS MORNING THEN GRADUALLY DECREASE THROUGH EARLY THIS EVENING. SEAS WILL BUILD TO 5 TO 7 FEET GENERALLY FROM 10 TO BEYOND 60 NM FROM SHORE THROUGH AROUND 1 PM THIS AFTERNOON THEN GRADUALLY DECREASE THROUGH MIDWEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
780 WHUS74 KMOB 291451 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 951 AM CDT TUE SEP 29 2009 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST OUT TO 60 NM INCLUDING MOBILE BAY UNTIL 100 PM THIS AFTERNOON... .A STRONG NORTHERLY WIND FLOW IN THE WAKE OF A COLD FRONT WILL SETTLE OVER THE MARINE AREA INTO THE AFTERNOON HOURS. NORTHERLY WINDS AND SEAS WILL REBUILD LATER TONIGHT THROUGH EARLY WEDNESDAY MORNING AS COOLER AIR DEVELOPING WELL INLAND MOVES SOUTH OF THE COAST OVERNIGHT. GMZ630-291600- /O.CAN.KMOB.SC.Y.0034.000000T0000Z-090929T1800Z/ MOBILE BAY- 951 AM CDT TUE SEP 29 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL CRAFT ADVISORY. THE WINDS OVER MOBILE BAY HAVE SETTLE BELOW SMALL CRAFT CRITERIA...THOUGH SMALL CRAFT ARE URGED TO STILL EXERCISE CAUTION...ESPECIALLY OVER SOUTHERN PARTS OF THE BAY. $$ GMZ650-655-670-675-291800- /O.EXT.KMOB.SC.Y.0034.000000T0000Z-090929T1800Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 951 AM CDT TUE SEP 29 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. A STRONG NORTHERLY WIND FLOW IN THE WAKE OF THE COLD FRONT WILL CONTINUE TO SETTLE THROUGH THE DAY...DROPPING BELOW 20 KNOTS AREA WIDE BY NOONTIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
280 WHUS74 KMOB 291718 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1218 PM CDT TUE SEP 29 2009 ...SMALL CRAFT ADVISORY OF ALABAMA AND WESTERN FLORIDA PANHANDLE OFFSHORE WATERS HAS BEEN CANCELLED... .WINDS OVER THE ALABAMA AND WESTERN FLORIDA PANHANDLE OFFSHORE WATERS HAVE SETTLED BELOW SMALL CRAFT CRITERIA. GMZ650-655-670-675-291830- /O.CAN.KMOB.SC.Y.0034.000000T0000Z-090929T1800Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1218 PM CDT TUE SEP 29 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS OVER THE ALABAMA AND WESTERN FLORIDA PANHANDLE OFFSHORE WATERS HAVE SETTLED BELOW SMALL CRAFT CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Sep 28, 10:58 PM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Sep 28, 10:58 PM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1058 PM CDT MON SEP 28 2009
.AVIATION UPDATE FOR 29/06Z...MIGHT STILL BE A FEW SHOWERS OR
THUNDERSTORMS ALONG THE COAST FROM PNS TO DTS AT MIDNIGHT WITH MVFR
CONDITIONS. OTHERWISE...GENERALLY CLEAR SKIES OVERNIGHT THROUGH
TUESDAY AS WINDS BECOME MORE NORTHERLY TOWARD MORNING AS DRIER AIR
FLOWS INTO THE AREA BEHIND A LATE NIGHT FROPA. A BIT GUSTY AFTER
SUNRISE...ESPECIALLY ALONG THE BEACHES. /11
.SHORT TERM UPDATE...MADE A FEW CHANGES TO THE GRIDS...MAINLY TO
REMOVE THE POPS FROM THE LAND ZONES AND ADJUST THE SKIES. WILL SEND
THE UPDATE AROUND 1115 PM OR SO...AFTER THE LINE OF SHOWERS AND
THUNDERSTORMS MOVE OFF THE LAND AND OVER THE GULF WATERS. /11
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 1 PM TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 10:51 PM CDT | Marine Weather Statement | MOB | 2 hr | |
| Sep 29, 5:05 AM CDT | Fire Weather Watch | MOB | 24 hr | |
| Sep 29, 5:05 AM CDT | Red Flag Warning | MOB | 14 hr |
Nearby
Small Craft Advisories in Alabama, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.